RLS all over body after 2 yrs of insomnia

I have a sensation all over my body all of the time it does get worse at night. I started not sleeping suddenly out of the blue 3 yrs ago. I just could not drop off to sleep. I can't say that it was because my mind was racing, or I had bad thoughts, I would go 4-5 days without a minutes sleep. I have always been fit I go to the gym 5 days a week, I am 69, the Dr tried me on a few meds but made me feel terrible, so said he could do nothing for me, I meant to say sleeping tablets do make me sleep and I get no side effects. Then about 18months ago I started getting these sensations in my legs up my back and all over. I can describe it like stinging nettles in my veins it drives me crazy, so has made the sleep problem worse..the Dr says it is anxiety,but help me as I can't take the meds...the only thing that has helped was I had a shoulder op and they gave me tramadol which eased the sensations and made me sleep but after a while had to stop them because they started actually giving me the rls symptoms worse

Wondered if anyone has the same thing..sorry to go on so much

3 Replies

oldestnewest
  • What meds have you tried but could not tolerate Mickboy ? Tramdol do help a lot of people and sometimes having a 'holiday' from the meds and then going back on them helps. What you describe could be RLS but for me the most defining symptom is the uncontrollable need to move your legs (or arms for some).

    I am no doctor but has your GP ever mentioned Peripheral Neuropathy ? the symptoms you describe sound more like that, but as I said I am no doctor. Some members on here are also sufferers and may be able to help . The medication I take for RLS (Lyrica) is also used for 'PN' I think.

    Don't give up trying to get help for this. Try another GP in your practice.

    Best Wishes

    Mandy

  • Hello Thanks for your reply

    I Started not being able to sleep suddenly 3 yrs ago I have never had any anxiety problems or anything like it, I have always been known to be able to deal with stress easy, But this came on then the sensations came on 18mts later slowly getting worse, it is with me 100% of the time but increases to an unbereable amount & I have to move around or usually I get up & stay up until 3-4 in the morning & then try to sleep sometimes I can, sometimes not

    The Dr has tried me on all the anxiety meds but made me feel ill, I have tried hypnotherapy but never worked, Magnesium, Potassium, at the moment I am trying Probiotics & Prebiotics so far there is no improvement

    If I took a sleeping tablet that does the trick I sleep & wake with no side affects & no RLS or whatever this is, I have, one tablet makes me sleep & I don't get any RLS symtoms until the next night, then after no sleep it comes back 100% of the time but the Dr will not prescribe them any more, I probably have had 20 tablets in 3 yrs

    It has changed my life I used to wild camp sleep in the woods, but now I have this, it makes it all a misery although I still try to carry on & do the things I liked, I keep very active, go to the gym ,ride a mountain bike

    My Dr always says its anxiety, he says I look into things to much, I have tried just letting it ride for weeks on end not doing anything to try to stop it, but in the end I am so warn out I have to try something, Tramadol was the only other med that did give me some rest from it, but now thats reversed & seems to make the sensations come on faster

    Regards Mick

  • Hi, I suffer with peripheral neuropathy after an operation on my spine, I also suffer rls, ur symptoms sound more like peripheral neuropathy, mine displays itself like hundreds of tiny needles delivering electricity into my skin then I get an overwhelming urge to scratch to the point I bleed then the symptoms repeat all over again, it drives me insane, my worst area is my upper arms and numbing cream is the only relief I get from it, Iv tried all the meds available, lyrica, gabapentin, amitrypiline and just recently nortriptyline but non worked, Iv tried tramadol but for me it makes my rls worse, speak with ur doctor as everyone is different, they all cause side effects wen u first take them but these do eventually wear off, Iv suffered for yrs with both and I'm still trying to find wot works for me, don't give up, good luck

You may also like...